Alert archive / Wisconsin / River Flood Warnings in 2014

River Flood Warning 28, NWS Milwaukee, WI

June 30, 2014Kenosha County, Wisconsin; Lake County, Illinois

NWS Milwaukee, WI issued this river flood warning at Jun 30, 2014, 11:04 AM CDT for Kenosha County, Wisconsin; Lake County, Illinois. It took effect at Jul 1, 2014, 5:48 AM CDT. It was in force for 7 days.

The area

The outline as issued.

The facts

Issued
Jun 30, 2014, 11:04 AM CDT (16:04 UTC)
In effect from
Jul 1, 2014, 5:48 AM CDT
Expired
Jul 8, 2014, 5:48 AM CDT
In force
7 days
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
Minor

Counties Lake County, IL, Kenosha County, WI

The radar

The Milwaukee radar (KMKX), 54 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fox River near New Munster (NMSW3).

Action stage
10 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05545750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

946 
WGUS83 KMKX 301604
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1104 AM CDT MON JUN 30 2014


&& 
ILC097-WIC059-010404-
/O.NEW.KMKX.FL.W.0028.140701T1048Z-000000T0000Z/
/NMSW3.1.ER.140701T1048Z.140702T1200Z.000000T0000Z.UU/
1104 AM CDT MON JUN 30 2014

* AT  9:00 AM MONDAY THE STAGE WAS 8.1 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
  RISE TO NEAR 12.2 FEET BY WEDNESDAY MORNING.
* IMPACT...AT 12.2 FEET...WATER GETS INTO THE LOWER LEVELS OF SOME 
  HOMES IN THE TOWN OF SALEM AND VILLAGE OF SILVER LAKE.

&&
 
LAT...LON 4262 8832 4262 8813 4252 8812 4245 8810
      4245 8827 4255 8825

$$

&& 

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING
LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST
PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED
FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION.
 
(STAGES IN FT.)        BANK-      LATEST         FORECAST STAGES
-               FLOOD  FULL      OBSERVED        ...FOR 7 AM...
LOCATION       STAGE  STAGE    STAGE/TIME       TUE  WED  THU  FRI
NEW MUNSTER     10.0   9.0   8.07 09 AM 06/30  10.3 12.2 12.0 11.5

-                   HIGHEST      24 HOUR CHANGE
-                   OBSERVED     IN RIVER STAGE
-                   STAGE IN      (FT.) UP TO      HIGHEST STAGE
-                   THE LAST    LATEST OBSERVED     FORECAST IN
-                   7 DAYS          STAGE           NEXT 7 DAYS
NEW MUNSTER      9.92  07 AM 06/25   -0.10      12.20 07 AM 07/02

...BELOW IS PREDICTED 24 HOUR PRECIPITATION INFORMATION...

(NMSW3) PREDICTED 6-HOUR PRECIPITATION AMOUNTS (IN.)
NEW MUNSTER: 7 AM-1 PM   0.06
NEW MUNSTER: 1 PM-7 PM   0.00
NEW MUNSTER: 7 PM-1 AM   1.98
NEW MUNSTER: 1 AM-7 AM   0.00
4 follow-up statements
617 
WGUS83 KMKX 301935
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
234 PM CDT MON JUN 30 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WISCONSIN...ILLINOIS...
  ROCK RIVER AT AFTON AFFECTING ROCK COUNTY 
  FOX RIVER NEAR NEW MUNSTER AFFECTING LAKE AND KENOSHA COUNTIES 
  SUGAR RIVER AT BRODHEAD AFFECTING GREEN AND ROCK COUNTIES 
 

&& 
WIC105-010734-
/O.CON.KMKX.FL.W.0026.140701T0600Z-000000T0000Z/
/AFTW3.1.ER.140701T0600Z.140701T1800Z.000000T0000Z.NO/
234 PM CDT MON JUN 30 2014

THE FLOOD WARNING CONTINUES FOR
  THE ROCK RIVER AT AFTON.
* AT  1:15 PM MONDAY THE STAGE WAS 8.0 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND 
  CONTINUE TO RISE TO NEAR 10.0 FEET BY TOMORROW EARLY AFTERNOON.
* IMPACT...AT 10.1 FEET...THIS LEVEL IS THE 20 PERCENT CHANCE FLOOD 
  MEANING THAT THERE IS A 20 PERCENT CHANCE IN ANY GIVEN YEAR OF THE 
  RIVER REACHING THIS LEVEL. MINOR FLOOD DAMAGE OCCURS TO LOWLAND AND
  AGRICULTURAL LAND IN THE AREA. 

&&
 
LAT...LON 4265 8912 4265 8900 4261 8899 4250 8898
      4250 8914 4261 8912

$$

ILC097-WIC059-010733-
/O.CON.KMKX.FL.W.0028.140701T1048Z-000000T0000Z/
/NMSW3.1.ER.140701T1048Z.140702T1200Z.000000T0000Z.UU/
234 PM CDT MON JUN 30 2014

THE FLOOD WARNING CONTINUES FOR
  THE FOX RIVER NEAR NEW MUNSTER.
* AT  1:00 PM MONDAY THE STAGE WAS 8.1 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
  RISE TO NEAR 12.2 FEET BY WEDNESDAY MORNING.
* IMPACT...AT 12.2 FEET...WATER GETS INTO THE LOWER LEVELS OF SOME 
  HOMES IN THE TOWN OF SALEM AND VILLAGE OF SILVER LAKE.

&&
 
LAT...LON 4262 8832 4262 8813 4252 8812 4245 8810
      4245 8827 4255 8825

$$

WIC045-105-010733-
/O.CON.KMKX.FL.W.0027.140701T0228Z-140704T1000Z/
/BROW3.1.ER.140701T0228Z.140701T1200Z.140704T0400Z.NO/
234 PM CDT MON JUN 30 2014

THE FLOOD WARNING CONTINUES FOR
  THE SUGAR RIVER AT BRODHEAD.
* AT  1:15 PM MONDAY THE STAGE WAS 2.5 FEET. 
* FLOOD STAGE IS 5.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 7.0 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY THURSDAY BEFORE MIDNIGHT.
* IMPACT...AT 7.4 FEET...A STAGE OF 7.4 FEET CAN BE CONSIDERED TO BE 
  ABOUT A 50 PERCENT CHANCE FLOOD MEANING THERE IS A 50 PERCENT 
  CHANCE IN ANY GIVEN YEAR OF THE RIVER REACHING THIS LEVEL.  THERE 
  IS WIDESPREAD AGRICULTURAL AND LOWLAND FLOODING IN THE BRODHEAD 
  AREA.  DOWNSTREAM IN THE AVON BOTTOMS AREA OF ROCK COUNTY...THERE 
  IS FLOODING IN SUGAR RIVER PARK.

&&
 
LAT...LON 4267 8950 4267 8933 4259 8930 4249 8922
      4249 8942 4261 8951

$$

&& 

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING
LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST
PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED
FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION.
 
(STAGES IN FT.)        BANK-      LATEST         FORECAST STAGES
-               FLOOD  FULL      OBSERVED        ...FOR 7 AM...
LOCATION       STAGE  STAGE    STAGE/TIME       TUE  WED  THU  FRI
NEW MUNSTER     10.0   9.0   8.05 01 PM 06/30  10.3 12.2 12.0 11.5
AFTON            9.0   8.0   8.04 01 PM 06/30   9.6 10.0  9.5  9.3
BRODHEAD         5.0   4.5   2.45 01 PM 06/30   7.0  6.8  5.9  4.5

-                   HIGHEST      24 HOUR CHANGE
-                   OBSERVED     IN RIVER STAGE
-                   STAGE IN      (FT.) UP TO      HIGHEST STAGE
-                   THE LAST    LATEST OBSERVED     FORECAST IN
-                   7 DAYS          STAGE           NEXT 7 DAYS
AFTON            8.18  05 AM 06/30    0.08      10.00 01 PM 07/01
BRODHEAD         5.17  03 PM 06/23    0.52       7.00 07 AM 07/01
NEW MUNSTER      9.92  07 AM 06/25   -0.10      12.20 07 AM 07/02

...BELOW IS PREDICTED 24 HOUR PRECIPITATION INFORMATION...

(NMSW3) PREDICTED 6-HOUR PRECIPITATION AMOUNTS (IN.)
NEW MUNSTER: 7 AM-1 PM   0.06
NEW MUNSTER: 1 PM-7 PM   0.11
NEW MUNSTER: 7 PM-1 AM   0.93
NEW MUNSTER: 1 AM-7 AM   0.00

(AFTW3) PREDICTED 6-HOUR PRECIPITATION AMOUNTS (IN.)
AFTON: 7 AM-1 PM   0.01
AFTON: 1 PM-7 PM   0.26
AFTON: 7 PM-1 AM   0.79
AFTON: 1 AM-7 AM   0.00

(BROW3) PREDICTED 6-HOUR PRECIPITATION AMOUNTS (IN.)
BRODHEAD: 7 AM-1 PM   0.00
BRODHEAD: 1 PM-7 PM   0.37
BRODHEAD: 7 PM-1 AM   0.75
BRODHEAD: 1 AM-7 AM   0.00
860 
WGUS83 KMKX 010246
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
946 PM CDT MON JUN 30 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WISCONSIN...ILLINOIS...
 
  ROCK RIVER AT AFTON AFFECTING ROCK COUNTY 
  FOX RIVER NEAR NEW MUNSTER AFFECTING LAKE AND KENOSHA COUNTIES  

&& 
WIC105-011446-
/O.EXT.KMKX.FL.W.0026.140701T2100Z-000000T0000Z/
/AFTW3.1.ER.140701T2100Z.140704T0000Z.000000T0000Z.NO/
946 PM CDT MON JUN 30 2014

THE FLOOD WARNING CONTINUES FOR
  THE ROCK RIVER AT AFTON.
* AT  8:15 PM MONDAY THE STAGE WAS 8.2 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 9.3 FEET BY THURSDAY EVENING.
* IMPACT...AT 9.0 FEET...MINOR FLOOD DAMAGE OCCURS IN LOWLAND AND 
  AGRICULTURAL LAND ADJACENT TO THE RIVER.

&&
 
LAT...LON 4265 8912 4265 8900 4261 8899 4250 8898
      4250 8914 4261 8912

$$

ILC097-WIC059-011446-
/O.EXT.KMKX.FL.W.0028.140701T2200Z-140703T1800Z/
/NMSW3.1.ER.140701T2200Z.140702T1200Z.140703T1200Z.UU/
946 PM CDT MON JUN 30 2014

THE FLOOD WARNING CONTINUES FOR
  THE FOX RIVER NEAR NEW MUNSTER.
* AT  8:00 PM MONDAY THE STAGE WAS 8.1 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 10.4 FEET BY WEDNESDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING.
* IMPACT...AT 10.0 FEET...FLOODWATERS ARE NEAR SOME HOMES ALONG 
  HIGHWAY W IN THE SILVER LAKE AREA.

&&
 
LAT...LON 4262 8832 4262 8813 4252 8812 4245 8810
      4245 8827 4255 8825

$$

&&

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING
LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST
PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED 
FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION.
 
(STAGES IN FT.)        BANK-      LATEST         FORECAST STAGES
-               FLOOD  FULL      OBSERVED        ...FOR 7 PM...
LOCATION       STAGE  STAGE    STAGE/TIME       TUE  WED  THU  FRI
NEW MUNSTER     10.0   9.0   8.06 08 PM 06/30  10.1 10.2  9.7  9.2
AFTON            9.0   8.0   8.21 08 PM 06/30   9.1  9.2  9.3  9.3

-                   HIGHEST      24 HOUR CHANGE
-                   OBSERVED     IN RIVER STAGE
-                   STAGE IN      (FT.) UP TO      HIGHEST STAGE
-                   THE LAST    LATEST OBSERVED     FORECAST IN
-                   7 DAYS          STAGE           NEXT 7 DAYS
AFTON            8.21  08 PM 06/30    0.26       9.30 07 PM 07/03
NEW MUNSTER      9.92  07 AM 06/25   -0.04      10.40 07 AM 07/02

...BELOW IS PREDICTED 24 HOUR PRECIPITATION INFORMATION FOR 
THE LISTED SITES...

(AFTW3)  6-HOUR PRECIPITATION AMOUNTS (IN.)
AFTON: 7 PM-1 AM   0.99
AFTON: 1 AM-7 AM   0.00
AFTON: 6 AM-NOON   0.00
AFTON: 1 PM-7 PM   0.01

(NMSW3)  6-HOUR PRECIPITATION AMOUNTS (IN.)
NEW MUNSTER: 7 PM-1 AM   1.05
NEW MUNSTER: 1 AM-7 AM   0.00
NEW MUNSTER: 7 AM-1 PM   0.00
NEW MUNSTER: 1 PM-7 PM   0.00
998 
WGUS83 KMKX 010958
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
458 AM CDT TUE JUL 1 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ILLINOIS...WISCONSIN...
  FOX RIVER NEAR NEW MUNSTER AFFECTING LAKE AND KENOSHA COUNTIES 
 

&& 
ILC097-WIC059-012158-
/O.CON.KMKX.FL.W.0028.140701T2200Z-140703T1800Z/
/NMSW3.1.ER.140701T2200Z.140702T1200Z.140703T1200Z.UU/
458 AM CDT TUE JUL 1 2014

THE FLOOD WARNING CONTINUES FOR
  THE FOX RIVER NEAR NEW MUNSTER.
* AT  4:00 AM TUESDAY THE STAGE WAS 8.3 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 10.4 FEET BY TOMORROW MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING.
* IMPACT...AT 10.0 FEET...FLOODWATERS ARE NEAR SOME HOMES ALONG 
  HIGHWAY W IN THE SILVER LAKE AREA.

&&
 
LAT...LON 4262 8832 4262 8813 4252 8812 4245 8810
      4245 8827 4255 8825

$$

&&

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING
LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST
PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED 
FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION.
 
(STAGES IN FT.)        BANK-      LATEST         FORECAST STAGES
-               FLOOD  FULL      OBSERVED        ...FOR 7 PM...
LOCATION       STAGE  STAGE    STAGE/TIME       WED  THU  FRI  SAT
NEW MUNSTER     10.0   9.0   8.29 04 AM 07/01  10.1 10.2  9.7  9.2

-                   HIGHEST      24 HOUR CHANGE
-                   OBSERVED     IN RIVER STAGE
-                   STAGE IN      (FT.) UP TO      HIGHEST STAGE
-                   THE LAST    LATEST OBSERVED     FORECAST IN
-                   7 DAYS          STAGE           NEXT 7 DAYS
NEW MUNSTER      9.92  07 AM 06/25    0.21      10.40 07 AM 07/02

...BELOW IS PREDICTED 24 HOUR PRECIPITATION INFORMATION FOR 
THE LISTED SITES...

(NMSW3)  6-HOUR PRECIPITATION AMOUNTS (IN.)
NEW MUNSTER: 7 PM-1 AM   1.05
NEW MUNSTER: 1 AM-7 AM   0.00
NEW MUNSTER: 7 AM-1 PM   0.00
NEW MUNSTER: 1 PM-7 PM   0.00
301 
WGUS83 KMKX 011700
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1200 PM CDT TUE JUL 1 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
ILLINOIS...WISCONSIN...
 
  FOX RIVER NEAR NEW MUNSTER AFFECTING LAKE AND KENOSHA COUNTIES
 

&& 
ILC097-WIC059-011730-
/O.CAN.KMKX.FL.W.0028.000000T0000Z-140703T1800Z/
/NMSW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1200 PM CDT TUE JUL 1 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE FOX RIVER NEAR NEW MUNSTER.
* AT 10:00 AM TUESDAY THE STAGE WAS 8.4 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 8.9 FEET 
  TOMORROW MORNING.
* IMPACT...AT 9.0 FEET...THERE IS MINOR NON-DAMAGING LOWLAND FLOODING
  IN THE NEW MUNSTER AREA.

&&
 
LAT...LON 4262 8832 4262 8813 4252 8812 4245 8810
      4245 8827 4255 8825

$$

&& 

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING
LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST
PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED
FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION.
 
(STAGES IN FT.)        BANK-      LATEST         FORECAST STAGES
-               FLOOD  FULL      OBSERVED        ...FOR 7 AM...
LOCATION       STAGE  STAGE    STAGE/TIME       WED  THU  FRI  SAT
NEW MUNSTER     10.0   9.0   8.35 10 AM 07/01   8.9  8.8  8.5  8.2

-                   HIGHEST      24 HOUR CHANGE
-                   OBSERVED     IN RIVER STAGE
-                   STAGE IN      (FT.) UP TO      HIGHEST STAGE
-                   THE LAST    LATEST OBSERVED     FORECAST IN
-                   7 DAYS          STAGE           NEXT 7 DAYS
NEW MUNSTER      9.92  07 AM 06/25    0.30       8.90 07 AM 07/02

...BELOW IS PREDICTED 24 HOUR PRECIPITATION INFORMATION...

(NMSW3) PREDICTED 6-HOUR PRECIPITATION AMOUNTS (IN.)
NEW MUNSTER: 7 AM-1 PM   0.00
NEW MUNSTER: 1 PM-7 PM   0.00
NEW MUNSTER: 7 PM-1 AM   0.00
NEW MUNSTER: 1 AM-7 AM   0.00

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Jun 30, 10:25 AM CDT, 39 minutes earlier.

Area forecast discussion, Jun 30, 10:25 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1025 AM CDT MON JUN 30 2014

.UPDATE...

A LOT OF CLOUDS OUT THERE RIGHT NOW...BUT UPSTREAM SATELLITE
SHOWS THAT THERE SHOULD BE SOME SUNSHINE LATE MORNING AND INTO THE
AFTERNOON. THIS SHOULD PROVIDE ENOUGH HEATING TO RECOVER THE
ATMOSPHERE AFTER THE EVENT LAST NIGHT. THUS STILL EXPECTING A GOOD
CHANCE FOR ANOTHER ROUND OF SEVERE STORMS LATE AFTERNOON AND INTO
THE EVENING. MAIN CONCERN RIGHT NOW IS THE TIMING...AS MODELS ARE
GENERALLY VARYING BY ABOUT 3 HOURS. THE LATER MODELS HAVE THE
STORMS JUST ENTERING THE WEST BY ABOUT 7PM...WITH THE EARLIER
MODELS BRINGING THEM INTO THE WEST BETWEEN 4 AND 5 PM. WILL
EVALUATE NEWER MESOSCALE MODEL RUNS AS THEY COME IN AND ADJUST
FORECAST TIMING AS NEEDED.

THE BULK OF SIMULATED MODEL REFLECTIVITIES SUGGEST A BOWING LINE
OF STORMS...LIKELY WITH STRONG WINDS AND POSSIBLE EMBEDDED
TORNADOES. SOME LARGE HAIL WILL ALSO BE POSSIBLE...ESPECIALLY IN
EARLY DISCRETE SUPERCELLS.

&&

.AVIATION/18Z TAFS/...

STILL EXPECTING A GOOD CHANCE FOR ANOTHER ROUND OF SEVERE STORMS
LATE AFTERNOON AND INTO THE EVENING. MAIN CONCERN RIGHT NOW IS THE
TIMING...AS MODELS ARE GENERALLY VARYING BY ABOUT 3 HOURS. THE
LATER MODELS HAVE THE STORMS JUST ENTERING THE WEST BY ABOUT
7PM...WITH THE EARLIER MODELS BRINGING THEM INTO THE WEST BETWEEN
4 AND 5 PM. WILL EVALUATE NEWER MESOSCALE MODEL RUNS AS THEY COME
IN AND ADJUST FORECAST TIMING AS NEEDED.

THE BULK OF SIMULATED MODEL REFLECTIVITIES SUGGEST A BOWING LINE
OF STORMS...LIKELY WITH STRONG WINDS AND POSSIBLE EMBEDDED
TORNADOES. SOME LARGE HAIL WILL ALSO BE POSSIBLE...ESPECIALLY IN
EARLY DISCRETE SUPERCELLS. LOWER CIGS AND VSBYS LIKELY WITHIN
MODERATE TO HEAVY RAINFALL.

LOOKS QUIET AFTER THE STORMS MOVE OUT LATE EVENING UNTIL A CHANCE
FOR SHOWERS AND STORMS RETURNS TUESDAY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 536 AM CDT MON JUN 30 2014/

TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM TO HIGH.

AS AN UPPER TROUGH MOVES FROM MT TO MN TODAY...A SHORTWAVE TROUGH
OVER THE CENTRAL HIGH PLAINS LIFTS NEWD AHEAD OF IT INTO SRN WI. A
WAVE OF LOW PRESSURE WILL ACCOMPANY IT ALONG WITH A WELL DEVELOPED
SLY LOW LEVEL JET STREAM. THE WARM ADVECTION AHEAD OF THESE FEATURES
IS MAINTAINING SHOWERS AND TSTORMS OVER IOWA AND POINTS WEST. THE
WRN CWA MAY SEE ISOLD TO SCT TSTORMS AT TIMES DUE TO THE UPSTREAM
ACTIVITY.

THE MAIN CLUSTER OF STORMS HOWEVER IS EXPECTED LATE THIS
AFTERNOON AND EVENING AS THE WAVE OF LOW PRESSURE ARRIVES. STRONG
DEEP LAYER SHEAR AND LOW LEVEL SRH IS SUPPORTIVE OF A SEVERE MCS
THAT WILL LIKELY HAVE SUPERCELLS EMBEDDED WITHIN IT. WIDESPREAD
DAMAGING WINDS AND TORNADOES IS THE BIGGEST CONCERN. SOME
UNCERTAINTY HOWEVER WITH CAPE VALUES AS CONTINUED CONVECTION TO THE
WEST MAY MAINTAIN A CLOUD COVER OVER SRN WI THROUGHOUT THE DAY. THE
DYNAMICS SHOULD STILL BE STRONG ENOUGH FOR SEVERE CONVECTION EVEN IF
THE CAPE IS SOMEWHAT MARGINAL.

SHORT TERM...TUESDAY THROUGH WEDNESDAY NIGHT...FORECAST
CONFIDENCE IS HIGH.

SHORT TERM MODELS IN PRETTY GOOD AGREEMENT WITH BRINGING 500 MB
SHORTWAVE TROUGH SOUTHEAST TOWARD THE AREA TUESDAY...THEN ACROSS
THE AREA TUESDAY NIGHT INTO EARLY WEDNESDAY. SECONDARY VORTICITY
MAXIMUM PUSHES THROUGH THE AREA LATER ON WEDNESDAY.

AREA FORECAST SOUNDINGS SHOWING ENOUGH LOW LEVEL MOISTURE TO
CONTINUE CHANCES FOR SHOWERS TUESDAY INTO TUESDAY EVENING...AND
AGAIN WEDNESDAY INTO WEDNESDAY EVENING. KEPT SMALL CHANCES FOR
THUNDER TUESDAY AFTERNOON...WITH SOUNDINGS SHOWING WEAK
INSTABILITY...MORE SO ON NAM THAN GFS.

THIS PERIOD WILL EXPERIENCE STEADY COLD AIR ADVECTION...WHICH
SHOULD STEADILY BRING COOLER AND LESS HUMID CONDITIONS ACROSS THE
AREA. HIGHS IN THE UPPER 70S TUESDAY...WITH GUSTY WEST WINDS...WILL
DROP TO THE UPPER 60S TO LOWER 70S ON WEDNESDAY.

LONG TERM...THURSDAY THROUGH SUNDAY...FORECAST CONFIDENCE IS
HIGH.

ECMWF/GFS MODELS ARE IN GOOD AGREEMENT WITH THE 500 MB SHORTWAVE
TROUGH MOVING TO THE EAST...WITH NORTHWEST FLOW INTO THE WEEKEND.
SURFACE HIGH PRESSURE SLOWLY SLIDES SOUTHEAST ACROSS THE REGION
THURSDAY INTO INDEPENDENCE DAY AND FRIDAY NIGHT. THIS FEATURE WILL
BRING QUIET WEATHER...WITH RELATIVELY COOL TEMPERATURES. ONSHORE
WINDS WILL KEEP TEMPERATURES COOLEST NEAR LAKE MICHIGAN. LOOKS
LIKE NICE WEATHER FOR ANY OUTDOOR ACTIVITIES ON JULY 3 AND 4.

BROUGHT BACK MAINLY SMALL CHANCES FOR SHOWERS AND STORMS SATURDAY
INTO SUNDAY...AS WARM AIR ADVECTION KICKS IN ACROSS THE REGION.
MODELS SHOW DIFFERING SOLUTIONS WITH WARM FRONTAL POSITIONS AND
500 MB SHORTWAVE TROUGH PROGRESSION THROUGH THE REGION. DEPENDING
ON WHERE THE WARM FRONT SETS UP...COULD BE A MORE ACTIVE PERIOD OF
WEATHER. TOO SOON TO TELL THIS FAR OUT IN THE FORECAST. LOOKS LIKE
TEMPERATURES WILL WARM TO NEAR OR ABOVE SEASONAL NORMALS ONCE
AGAIN.

AVIATION/12Z TAFS/...SWLY WINDS WILL PREVAIL TODAY AND TNT. LOW
PRESSURE WILL BRING A ROUND OR TWO OF STRONG TO SEVERE THUNDERSTORMS
THIS AFTERNOON AND EVENING. MAINLY VFR CONDITIONS ARE EXPECTED
OUTSIDE OF THE THUNDERSTORMS BUT SIGNIFICANTLY REDUCED CIGS AND
VSBYS WOULD BE EXPECTED WITHIN ANY STRONG TO SEVERE STORMS. SOME
MVFR TO IFR CIGS AND VSBYS COULD LINGER AFTER THE STORMS ESPECIALLY
TNT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

UPDATE...DDV
TODAY/TONIGHT AND AVIATION...GEHRING
TUESDAY THROUGH SUNDAY...WOOD
Hazardous weather outlook, Jun 30, 5:13 AM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
513 AM CDT MON JUN 30 2014

WIZ046-047-051-052-056>060-062>072-011015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
513 AM CDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF
SOUTHERN WISCONSIN WITH A MODERATE RISK IN FAR SOUTHWEST
WISCONSIN. A LINE OR CLUSTERS OF SEVERE THUNDERSTORMS IS EXPECTED
LATE THIS AFTERNOON THROUGH THE EVENING. WIDESPREAD DAMAGING
WINDS AND TORNADOES IS THE BIGGEST CONCERN BUT LARGE HAIL IS
LIKELY AS WELL. WE RECOMMEND PEOPLE REMAIN AWARE OF THE WEATHER
CONDITIONS AND FORECAST FOR THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE ARE SMALL CHANCES OF THUNDERSTORMS FOR TUESDAY AND AGAIN FOR
THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

LMZ643>646-011015-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
513 AM CDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON WITH STRONG TO
SEVERE THUNDERSTORMS LIKELY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED ON TUESDAY FOR GUSTY WEST
WINDS.

THERE ARE SMALL CHANCES OF THUNDERSTORMS FOR TUESDAY AND AGAIN FOR
THE WEEKEND.

MG

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jun 30, 5:42 AM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
542 AM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TORNADO          HIGHLAND                43.05N 90.38W
06/29/2014                   IOWA               WI   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS SWATH OF DAMAGE FROM
            HIGHLAND...EAST TO BLACKHAWK LAKE...TO NEAR GOVERNOR
            DODGE STATE PARK. HUNDREDS OF TREES DOWN...ROOFS REMOVED
            FROM HOMES...AND SILOS DOWN. TIME PERIOD ESTIMATED FROM
            RADAR WAS ABOUT 1020 PM NEAR HIGHLAND...TO 1045 PM NEAR
            GOVERNOR DODGE STATE PARK. DAMAGE SURVEY WILL BE
            CONDUCTED TODAY.

&&

WOOD
Local storm report, Jun 30, 5:44 AM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
544 AM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TORNADO          HIGHLAND                43.05N 90.38W
06/29/2014                   IOWA               WI   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS SWATH OF DAMAGE FROM
            HIGHLAND...EAST TO BLACKHAWK LAKE...TO NEAR GOVERNOR
            DODGE STATE PARK. HUNDREDS OF TREES DOWN...ROOFS REMOVED
            FROM HOMES...AND SILOS DOWN. TIME PERIOD ESTIMATED FROM
            RADAR WAS ABOUT 1020 PM NEAR HIGHLAND...TO 1045 PM NEAR
            GOVERNOR DODGE STATE PARK. DAMAGE SURVEY WILL BE
            CONDUCTED TODAY.

1026 PM     TSTM WND DMG     3 E AVOCA               43.19N 90.27W
06/29/2014                   IOWA               WI   AMATEUR RADIO

            24 INCH DIAMETER TREE DOWN. TIME OF EVENT ESTIMATED FROM
            WEATHER RADAR.

1035 PM     TSTM WND DMG     4 N DODGEVILLE          43.02N 90.13W
06/29/2014                   IOWA               WI   AMATEUR RADIO

            6 INCH DIAMETER TREE BRANCHES DOWN. TIME OF EVENT
            ESTIMATED BY WEATHER RADAR.

1113 PM     HEAVY RAIN       SW BARABOO              43.47N 89.74W
06/29/2014  U0.00 INCH       SAUK               WI   TRAINED SPOTTER

            2 PLUS FEET OF WATER RUNNING OVER ROAD FOR ABOUT 1.5
            BLOCKS...SPREADING INTO PARKING LOTS. SAUK COUNTY SHERIFF
            REPORTED STANDING WATER IN USUAL LOW SPOTS IN BARABOO.

1125 PM     TSTM WND DMG     4 NNE OREGON            42.98N 89.35W
06/29/2014                   DANE               WI   911 CALL CENTER

            A 4.3 MILE PATH OF WIND DAMAGE THAT STARTED APPROXIMATELY
            AT 1125 PM ON HWY MM JUST NORTH OF THE INTERSECTION OF
            HWY MM AND HWY 14. THE PATH OF DAMAGE ENDED AROUND 1135
            PM NEAR THE INTERSECTION OF HWY 51 AND MAHONEY ROAD.
            NUMEROUS DOWNED TREES. ROOF DAMAGE TO A BARN AND A HOUSE
            AT TRIPLE K STABLES. A GRAIN ELEVATOR BLOWN DOWN.

1130 PM     HEAVY RAIN       PARDEEVILLE             43.53N 89.30W
06/29/2014  M1.51 INCH       COLUMBIA           WI   FIRE DEPT/RESCUE

            1.50 TO 1.74 INCHES OF RAIN IN 20 MINUTES.

1131 PM     TSTM WND DMG     3 NNE OREGON            42.97N 89.36W
06/29/2014                   DANE               WI   AMATEUR RADIO

            6 INCH DIAMETER TREE DOWN ON A CAR. A GROVE OF TREES
            DOWN. GRAIN ELEVATOR OFF OF A SILO ON THE GROUND. TIME OF
            EVENT ESTIMATED FROM WEATHER RADAR.

1143 PM     HEAVY RAIN       2 WSW SUN PRAIRIE       43.17N 89.27W
06/29/2014  M0.93 INCH       DANE               WI   PUBLIC

            0.93 INCHES OF RAIN FROM IN 20 MINUTES FROM 1123 PM TO
            1143 PM.

&&

WOOD
Local storm report, Jun 30, 8:41 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
841 AM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 PM     TSTM WND DMG     2 N OREGON              42.96N 89.38W
06/29/2014                   DANE               WI   PUBLIC

            TREES AND POWER LINES DOWN.

&&

DDV

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 9:40 PM CDTSpecial Weather StatementMKXSauk20 min
Jun 29, 9:58 PM CDTSevere Thunderstorm WarningMKXIowa, Sauk47 min
Jun 29, 10:09 PM CDTTornado WarningMKXIowa51 min
Jun 29, 10:44 PM CDTTornado Warning Tornado observedMKXDane, Iowa31 min
Jun 29, 11:09 PM CDTSevere Thunderstorm WarningMKXDane51 min
Jun 29, 11:18 PM CDTAreal Flood AdvisoryMKXDane3 hr
Jun 29, 11:22 PM CDTAreal Flood AdvisoryMKXGreen, Lafayette3 hr
Jun 29, 11:26 PM CDTAreal Flood AdvisoryMKXColumbia, Green Lake3 hr
Jun 29, 11:45 PM CDTSpecial Weather StatementMKXRock30 min
Jun 30, 12:00 AM CDTAreal Flood AdvisoryMKXJefferson, Rock3 hr
Jun 30, 12:17 AM CDTSpecial Weather StatementMKXRock28 min
Jun 30, 12:25 AM CDTSpecial Weather StatementMKXOzaukee, Washington35 min
Jun 30, 1:03 AM CDTSpecial Weather StatementMKXOzaukee, Sheboygan27 min
Jun 30, 1:27 AM CDTSpecial Marine WarningMKX33 min
Jun 30, 2:23 AM CDTSpecial Weather StatementMKXRock22 min
Jun 30, 10:45 AM CDTRiver Flood WarningMKXRock8 days
Jun 30, 10:45 AM CDTRiver Flood WarningMKXGreen, Rock4 days
Jun 30, 2:45 PM CDTSmall Craft AdvisoryMKX28 hr
Jun 30, 3:50 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette40 min
Jun 30, 4:14 PM CDTTornado WarningMKXIowa31 min
Jun 30, 4:29 PM CDTSevere Thunderstorm WarningMKXDane, Green, Iowa, Lafayette, Rock, Sauk46 min
Jun 30, 4:42 PM CDTTornado WarningMKXDane, Iowa18 min
Jun 30, 5:11 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Dodge, Jefferson, Rock, Walworth and 1 more49 min
Jun 30, 5:14 PM CDTSevere Thunderstorm WarningMKXColumbia, Dodge, Fond du Lac31 min
Jun 30, 5:27 PM CDTSpecial Marine WarningMKX108 min
Jun 30, 5:52 PM CDTSevere Thunderstorm WarningMKXJefferson, Kenosha, Milwaukee, Racine, Walworth, Waukesha38 min
Jun 30, 6:00 PM CDTSevere Thunderstorm WarningMKXDodge, Jefferson, Milwaukee, Ozaukee, Washington, Waukesha45 min
Jun 30, 6:48 PM CDTSpecial Weather StatementMKXOzaukee, Sheboygan42 min

Nearby

River Flood Warnings in Wisconsin, 2014River Flood Warnings in Illinois, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.